top of page
  • When was The Icon's Journey Marathon started?
    In 2018 the 103km route was being launched by 100 social runners from the 9 provinces of South Africa under the theme "100km by 100 runners for Mandela 100 years".
  • Which is the nearest City to the start point and where can I find accommodation?
    The nearest City is Mthatha, a suggestion of accommodation can be found on our The Race Page.
  • How many starting points does the event have?
    The cycling event has 2 x starting points, the 95km & 40km starts. The running event has 4 starting points 103km, 35km, 14km & 7km.
  • Do we have to carry headlights since the 103km starts at 03h00am?
    Yes, it is advisable since the race starts during the dark. Slower runners are highly advised to carry headlights the whole race as they will finish in the dark. Cut off points do apply.
  • How many km of the 103km route is gravel?
    80km of the 103km route is gravel road.
  • Where and when is the registration going to take place?
    Online registrations take place on our website: theicon'sjourneymarathon.com. Online registrations open 24 April and close 30th June 2024. Manual registrations are available at ABSA Branches, Eastern Cape only.
  • Will there be transport available to the start points?
    Yes the organizers will arrange transport in the form of buses and taxis. Each runner must carry cash to pay before getting onto the transport. A fare rate will be negotiated for the athletes.
  • Are there any tourism attractions along the route?
    Yes, the 103km route is a distinctive heritage run where participants have a unique opportunity to touch the birth places of some of South Africa’s most notable struggle icons on this global heritage route event including Dr O.R. Tambo, President Nelson Mandela and Chris Hani.
  • What makes The Icon's Journey Marathon unique?
    It is the longest offroad event in South Africa. The route touches 3 x district Municipalities (Chris Hani, OR Tambo & Amathole District Municipalities). It touches 2 x Kingdoms (Abathembu & AmaXhosa Kingdoms). It cuts across over 150 rural villages. Along the route you touch National & World heritage sites.
  • What is the cut-off time for the 103km running event?
    15 hours. 03h00am - 18h00pm
  • How do I enter the event?
    It's easy, simply click on the ENTER NOW button on our home page. Choose the event you wish to enter and follow the steps to our checkout page to pay online and receive your entry tickets in your email inbox.
  • Why do I need a license to run in the physical event?
    It is a requirement of ASA and CSA that participants of running and cycling races of over 10km require a license, either a permanent one (purchased through your club) or a temporary one. Temporary licenses are available for purchase by clicking on the event you have entered.
  • What are the start and cut-off times for all races?
    Start & Cut-off Times: 103km - 03h00am start in Clarkebury to cut off time 18h00pm at Nelson Mandela Museum. Cut off is 15 hours. There are cut off points every 21kms along the route as detailed below: • 21km - 3hrs (06h00h) • 42km - 6hrs (09h00) • 63km - 9hrs (12h00) • 84km - 12hrs (15h00) • 94km - 13h30min (16h30) • 103km - 15hrs (18h00) 35km - Qunu via Qokolweni to Nelson Mandela Museum. • 06h00am -12h00pm. • Cut-off time 6hrs. 14km - Xolilizwe Sangoni High School to Nelson Mandela Museum. • 06h30 - 09h00. • Cut-off 2h30min. 7km - Tyumbu bridge to Nelson Mandela Museum. • 06h30 - 08h00. • Cut-off 1h30min
  • Where do I collect my race pack and medal?
    No collection of Race Packs on race day for all events. Entrants to collect Race Packs at the Expo from 17-20 July 2024. Cyclists must collect their entries on or before the 19th July 2024. Medals to all finishers to be collected on race day.
  • What is the Route Map for 2024?
  • How do I download the App?
  • Can I become an app or website member if I'm not registered for The Icon's Journey Marathon?
    Yes! Our app is our community and we would love you to join us in cheering on our participants. You can share your runs, comment, share videos and photos. Join groups and so much more! We have a group open to all who are interested in keeping updated with The Icon's Journey Marathon. We also have private groups for each event for the entrants of that group.
  • What is the app for?
    We've built a platform to celebrate our Icons. Build community, find friends, join groups. Be the first to know any happenings.
  • When will I receive my medal?
    All medals to be collected at The Nelson Mandela Museum, Mthatha on the day of your event.
  • How do I claim my free t-shirt?
    Free t-shirts (limited stock available for the first 500 entries) will be included in your race pack and be available for collection at the expo 17-20 July 2024.

FAQ

bottom of page